Thunderstorm Wind, Rice
- When
- June 15, 2:58 AM CST
- Where
- Rice County, 3 mi SE of Chase
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.317, -98.317
7 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jun 15, 1:42 AM CST, 1 hour 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 242 AM CDT TUE JUN 15 2004 .DISCUSSION... MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE POTENTIAL FOR WIND DAMAGE WITH THIS COMPLEX MOVING THROUGH WESTERN AND CENTRAL KANSAS THIS MORNING. TODAY: LOOKS TO BE A VERY ACTIVE MORNING SETTING UP FOR CENTRAL AND POSSIBLY SOUTH CENTRAL KANSAS. UPPER COMPLEX OF STORMS MOVING THROUGH NORTHWEST KANSAS IS STARTING TO SHOW BOW SEGMENTS AS IT ACCELERATES EAST. PROFILERS ARE SHOWING A DECENT LOW LEVEL JET WITH A GOOD COLD POOL IN PLACE WITH THIS SQUALL LINE. WOULD NOT BE SURPRISED TO 70 TO 80 MPH WINDS WITH SOME OF THESE BOWING SEGMENTS, ESPECIALLY IN CENTRAL KANSAS MAINLY NORTH OF HUTCHINSON TO EL DORADO LINE. THINGS SHOULD BE VERY QUIET THIS AFTERNOON AS THE COLD POOL SETS UP CAMP OVER MOST OF THE CWFA. TONIGHT: LOOKS LIKE THINGS COULD GET GOING AGAIN ACROSS CENTRAL KANSAS LATE TONIGHT ESPECIALLY WITH DECENT ISENTROPIC LIFT SETTING UP ACROSS NORTHWEST KANSAS. THE ONLY THING THAT COULD NEGATE THINGS IS A WEAKER LOW LEVEL JET. THIS WOULD TEND TO FAVOR MORE OF HEAVY RAIN EPISODE SINCE THE CORFIDI VECTORS WOULD BE SMALL. STEERING FLOW WOULD ALSO KEEP MOST OF THE STORMS IN NORTHWEST KANSAS. WE WILL SEE. WEDNESDAY: UPPER LEVEL JET STREAK WILL BE IN PLACE ACROSS THE NORTHERN PLAINS. MEANWHILE, AN UPPER LEVEL WAVE WILL MOVE THROUGH THAT REGION AS WELL AND HELP PUSH A FRONTAL BOUNDARY SOUTH THROUGH CENTRAL KANSAS BY LATE IN THE DAY. THE AID WITH THE RIGHT ENTRANCE REGION OF THE UPPER LEVEL JET WILL BRING A GOOD SHOT OF STORMS TO THAT AREA BY LATE AFTERNOON. OTHERWISE, THE REMAINDER OF THE REGION WILL SEE SCATTERED SHOWERS AND POSSIBLY A FEW THUNDERSTORMS DUE TO WEAK CAPPING. THURSDAY-SUNDAY: NO REAL BIG CHANGES IN THIS FORECAST PACKAGE AS TEMPERATURES LOOK TO BE IN GOOD SHAPE. CHANCES OF PRECIPITATION SHOULD LINGER AS THE FRONTAL BOUNDARY LURKS JUST SOUTH OF THE BORDER THURSDAY AND FRIDAY. THE FRONT SHOULD LIFT NORTH FRIDAY NIGHT BEFORE ANOTHER WAVE RIDES THROUGH THE NORTHERN PLAINS SATURDAY AND SURGES THE FRONT THROUGH. && .PRELIMINARY POINT TEMPS/POPS... WICHITA 89 70 82 62 / 30 20 40 60 HUTCHINSON 90 69 77 62 / 30 20 50 50 NEWTON 89 69 79 62 / 30 20 50 60 ELDORADO 89 70 82 63 / 30 20 40 60 STROTHER FIELD 89 70 84 63 / 20 10 40 50 RUSSELL 91 67 76 59 / 50 40 60 40 GREAT BEND 91 67 77 60 / 40 30 50 40 SALINA 89 67 77 63 / 50 30 60 40 MCPHERSON 89 68 77 62 / 40 30 50 50 COFFEYVILLE 88 70 86 65 / 20 10 40 40 CHANUTE 88 70 85 64 / 20 10 40 40 IOLA 88 70 84 64 / 20 10 40 40 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. && 18/COX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1110 AM CDT MON JUN 14 2004 KSZ032-033-047>053-067>072-082-083-091>096-098>100-151200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1110 AM CDT MON JUN 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WEAK COLD FRONT WILL SAG INTO CENTRAL KANSAS THIS AFTERNOON. THIS FRONT WILL TRIGGER ISOLATED TO SCATTERED THUNDERSTORMS ALONG IT. A FEW OF THESE STORMS WILL LIKELY BECOME SEVERE WITH THE MAIN THREATS BEING LARGE HAIL TO GOLFBALL SIZE AND DAMAGING WINDS. STORM MOVEMENT IS EXPECTED TO BE TO THE SOUTHEAST AT 15 MPH. THE THUNDERSTORMS ARE FIRST EXPECTED TO DEVELOP LATE THIS AFTERNOON, NORTHWEST OF A LINE FROM ANTHONY TO WICHITA TO COTTONWOOD FALLS. THE STORMS ARE EXPECTED TO CONTINUE PUSHING INTO MUCH OF SOUTH CENTRAL AND SOUTHEASTERN KANSAS THIS EVENING, WITH SCATTERED COVERAGE. THESE STORMS SHOULD MAINTAIN A LARGE HAIL AND DAMAGING WIND THREAT THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG COLD FRONT WILL MOVE INTO CENTRAL AND SOUTHEAST KANSAS LATE TUESDAY NIGHT AND WEDNESDAY. THIS FRONT WILL BE A SLOW MOVER WHICH WILL BRING A CHANCE OF THUNDERSTORMS TO MOST OF THE REGION. IT IS TOO EARLY TO TELL WHETHER OR NOT THE STORMS WILL BECOME SEVERE. STAY TUNED TO LATER STATEMENTS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WWW.CRH.NOAA.GOV/ICT/HWO/HWOICT.HTM COX/JMC
The Wichita radar (KICT), 106 km away, was scanning. The volume nearest the first event began at 08:56 UTC.
7 thunderstorm wind, 1 hail. Local standard time, as filed.
Several large tree limbs were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2004Every state in 2004This day in weather historyWarnings in Kansas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5402786, 5402787, 5402788, 5401891, 5401892, 5401893, 5401894, 5401895.